Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

October 11, 2021Sabine County, Texas

NWS Shreveport, LA issued this special weather statement at Oct 11, 2021, 4:46 AM CDT for Sabine County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 4:46 AM CDT (09:46 UTC)
Expired
Oct 11, 2021, 5:30 AM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Hail
0.00 in
Wind
50

County Sabine County, TX

The radar

The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS84 KSHV 110946
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
446 AM CDT Mon Oct 11 2021
 
LAZ017-TXZ167-111030-
Sabine LA-Sabine TX-
446 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern Sabine
Parish in northwestern Louisiana and southeastern Sabine Counties
through 530 AM CDT...

At 445 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to 7 miles east of Browndell.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Milam, Hemphill, Florien, Fisher, Negreet, Fairmount, Mount Carmel,
Yellowpine and Columbus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3136 9392 3156 9334 3154 9334 3154 9324
      3137 9324 3136 9339 3128 9344 3128 9353
      3124 9356 3123 9354 3119 9355 3117 9358
      3118 9363 3116 9391
TIME...MOT...LOC 0945Z 260DEG 33KT 3128 9388 3114 9387 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 1:54 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Oct 11, 1:54 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
154 AM CDT Mon Oct 11 2021

.SHORT TERM.../Today through Tuesday/

A line of storms along a cool front, currently located from near
DeQueen Arkansas southwestward to near Jacksonville TX, will
continue to push eastward across the region overnight through
about mid morning today. These storms remain strong at the current
hour, but expect gradual weakening in intensity as the line
progresses eastward. The primary threat remains damaging winds,
but can't rule out an isolated tornado, especially across East
Texas and SW Arkansas. Current short-term progs has this activity
greatly diminishing as it moves into Louisiana and South-Central
Arkansas, with dry conditions across most the area by noon as the
front continues to push eastward. The exception would be across
Grant and LaSalle parishes, as the front won't get through those
areas until the early afternoon hours. However, it appears that
any convection in those areas would be very isolated. Behind the
front, look for clearing skies and winds becoming southwesterly to
northwesterly around 10 mph. Temps on today will also be much
cooler in most locations, with highs ranging from the upper 70s
north of Interstate 30 to the mid 80s across Deep East
Texas/Central Louisiana.

Dry conditions to continue overnight into Tuesday morning, with
cooler conditions moving into the region. Overnight lows will
range from the mid 50s north of Interstate 30 to upper 60s across
Deep East/Central Louisiana. However, the front looks to return
northward as a warm front on Tuesday, with rain chances returning
areawide by the afternoon. Should also see a return in southerly
winds along with warm and humid conditions, as the warm front
lifts through the region. /20/

.LONG TERM.../Wednesday Night through Sunday/

Southwesterly flow aloft will be the main influence of our weather
conditions for the first half of the long-term period before zonal
flow returns in the latter half early next week. As a robust upper-
level low exits the Rocky Mountains, upper-level ridging will hold
its position over Mexico and the Western Gulf of Mexico, with the
Ark-La-Tex region sitting in the flow between the air masses. This
southwesterly flow becomes more consequential through Wednesday and
Thursday as newly-developed Tropical Storm Pamela off of the
southern coast of Mexico is expected to develop into a hurricane
before turning northeast. In the process of intensifying and making
landfall in Mexico, it will inject Pacific moisture across Texas
into our area ahead of frontal passage by the end of the week,
delivering the best chances for precipitation in the long term
period on Wednesday through Friday.

After frontal passage by the end of the week, pleasant conditions
return to the Ark-La-Tex with dew points in the 40s, and cooler than
average temperatures with highs in the mid-70s and lows in the low
50s (with 40s likely in northern zones). Until then, above average
temperatures will persist with highs in the mid-to-upper 80s and
lows in the low 70s. Southerly surface flow will maintain Gulf
moisture for convection ahead of the frontal boundary, with dew
points likely in the upper 60s keeping conditions muggy for any
outdoor activities during this week. /16/

&&

.PREV DISCUSSION... /issued 1251 AM CDT Mon Oct 11 2021/

AVIATION...

A mix bag of conditions during the TAF period. Expect reduced
flight categories as a line of storms will continue to move
through the area along a cool front. Behind the front, expect a
return in VFR conditions. Winds after fropa will become wly with
speeds around 10-12 kts. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  64  86  71 /  30  10  40  10
MLU  87  65  87  69 /  50  20  40   0
DEQ  80  55  81  68 /  10   0  40  30
TXK  81  59  85  71 /  10   0  40  20
ELD  81  58  82  67 /  40   0  30  10
TYR  82  63  86  72 /   0  10  40  10
GGG  82  61  86  69 /  10  10  30  10
LFK  86  67  89  71 /  10  10  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20/16
Hazardous weather outlook, Oct 11, 3:51 AM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
351 AM CDT Mon Oct 11 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-120900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
351 AM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will remain possible east of a line from
Lufkin Texas to Shreveport to Hope Arkansas through late morning
as a cool front continues to move across the region. Behind the
front, expect clearing skies and cooler conditions to spread
across the entire region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Rain chances will return on Tuesday as today's cool front returns
northward as a warm front. Additional rain chances will return by
the end of the work week as another cool front moves into the
region. Flash flooding in isolated areas remains possible,
however, no additional hazards are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

20

In the hours before

Local storm report, Oct 11, 1:29 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     3 WNW BROKEN BOW        34.05N 94.79W
10/11/2021                   MCCURTAIN          OK   EMERGENCY MNGR

            TREES DOWN ON VEHICLE 3 MILES WEST OF BROKEN
            BOW ON HWY 3.

&&

SP
Special weather statement, Oct 11, 1:31 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
131 AM CDT Mon Oct 11 2021

TXZ125-126-137-138-149>151-110715-
Upshur TX-Gregg TX-Cherokee TX-Panola TX-Harrison TX-Marion TX-
Rusk TX-
131 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of central Marion,
Harrison, western Panola, Rusk, southeastern Upshur, Gregg and
northeastern Cherokee Counties through 215 AM CDT...

At 131 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mountain to near Kilgore to near
Ponta. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Longview, Marshall, Henderson, Kilgore, Carthage, White Oak,
Gladewater, Hallsville, Overton, Jefferson, Tatum, New London,
Clarksville City, Beckville, East Mountain, Pinehill, New Salem,
Berea, Harleton and Diana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 400 AM CDT for eastern and
northeastern Texas.

&&

LAT...LON 3214 9503 3214 9499 3227 9499 3271 9488
      3288 9417 3248 9426 3197 9443 3197 9451
      3194 9451 3190 9511
TIME...MOT...LOC 0631Z 258DEG 32KT 3265 9488 3237 9494 3198 9506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

44
Special weather statement, Oct 11, 2:11 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
211 AM CDT Mon Oct 11 2021

TXZ138-150>153-110745-
Panola TX-Harrison TX-Nacogdoches TX-Rusk TX-Shelby TX-
211 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern
Harrison, Panola, southeastern Rusk, northern Nacogdoches and
northwestern Shelby Counties through 245 AM CDT...

At 209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Beckville to near Pinehill to
near Douglass. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carthage, Tenaha, Timpson, Garrison, Beckville, Deberry, Elysian
Fields, Pinehill, Douglass, Trawick, Appleby, Mount Enterprise, Gary
City, Chapman, Front, Stockman, Lawsonville, Fairplay, Midyett and
Deadwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Louisiana...and eastern and northeastern Texas.

&&

LAT...LON 3203 9465 3227 9461 3245 9404 3234 9404
      3215 9408 3171 9442 3165 9495
TIME...MOT...LOC 0709Z 255DEG 36KT 3221 9456 3205 9459 3173 9484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

16
Special weather statement, Oct 11, 2:43 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
243 AM CDT Mon Oct 11 2021

LAZ001-002-010-TXZ138-151>153-110830-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-Nacogdoches TX-
Shelby TX-
243 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of western De Soto,
southwestern Caddo and southwestern Bossier Parishes, southeastern
Harrison, eastern Panola, northeastern Nacogdoches and Shelby
Counties through 330 AM CDT...

At 241 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elysian Fields to 6 miles east of Carthage
to Timpson to near Nacogdoches. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shreveport, Bossier City, Nacogdoches, Carthage, Center, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Logansport, Tenaha, Timpson,
Garrison, Joaquin, Deberry, Elysian Fields, Fosters, Shelbyville and
Appleby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Louisiana...and eastern and northeastern Texas.

&&

LAT...LON 3157 9477 3184 9454 3185 9445 3191 9449
      3213 9432 3240 9433 3274 9361 3240 9359
      3215 9379 3171 9406 3166 9440 3164 9440
TIME...MOT...LOC 0741Z 245DEG 37KT 3236 9423 3217 9423 3192 9442 3167
9464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

16
Special weather statement, Oct 11, 4:04 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
404 AM CDT Mon Oct 11 2021

LAZ017-TXZ165>167-110945-
Sabine LA-Sabine TX-Angelina TX-San Augustine TX-
404 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of central Sabine
Parish, southeastern Angelina, San Augustine and Sabine Counties
through 445 AM CDT...

At 403 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Macune to 14 miles southeast of Etoile to
near Rockland. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Rosevine,
Macune, Broaddus, Sexton, Fairmount, Bronson, McElroy, Negreet,
Yellowpine, Columbus and Chinaquapin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3124 9426 3147 9428 3160 9386 3159 9384
      3160 9384 3170 9351 3148 9348 3117 9365
      3116 9391 3114 9404 3111 9406 3105 9436
TIME...MOT...LOC 0903Z 250DEG 41KT 3141 9424 3126 9423 3107 9433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

16
Special weather statement, Oct 11, 4:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 AM CDT Mon Oct 11 2021

LAZ017-TXZ167-111030-
Sabine LA-Sabine TX-
446 AM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern Sabine
Parish in northwestern Louisiana and southeastern Sabine Counties
through 530 AM CDT...

At 445 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to 7 miles east of Browndell.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milam, Hemphill, Florien, Fisher, Negreet, Fairmount, Mount Carmel,
Yellowpine and Columbus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3136 9392 3156 9334 3154 9334 3154 9324
      3137 9324 3136 9339 3128 9344 3128 9353
      3124 9356 3123 9354 3119 9355 3117 9358
      3118 9363 3116 9391
TIME...MOT...LOC 0945Z 260DEG 33KT 3128 9388 3114 9387

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 11:24 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Morris, Red River, Titus66 min
Oct 10, 11:35 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Titus, Upshur, Wood55 min
Oct 11, 12:26 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus64 min
Oct 11, 12:33 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 6 more57 min
Oct 11, 12:56 AM CDTSpecial Weather StatementSHVCherokee, Rusk49 min
Oct 11, 1:31 AM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Rusk44 min
Oct 11, 1:35 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith25 min
Oct 11, 2:11 AM CDTSpecial Weather StatementSHVPanola34 min
Oct 11, 2:43 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby47 min
Oct 11, 4:04 AM CDTSpecial Weather StatementSHVSabine, San Augustine41 min
Oct 11, 1:03 AM CDTSevere Thunderstorm WarningSHVHoward27 min
Oct 11, 1:29 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier31 min
Oct 10, 11:50 PM CDTTornado WarningSHVMcCurtain40 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.